Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Swollen lymph nodes, white coated tongue, skin rashes. Rapid HIV test negative. Chances of wrong test result?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
i have been having swollen glands in neck armpits behind my knees (i think), chills white coated tongue I get a rash everytime I shave my legs and I am now getting eye floaters in my eyes. What could this be?! I have had one Oraquick advance rapid hiv test and it was negative. I have only been with one person in the last 12 years. Was the test wrong or is something else wrong?
Posted Thu, 19 Apr 2012 in HIV and AIDS
Answered by Dr. Rhea Chanda 2 hours later

Thanks for the query.

There can be many infectious causes for the symptoms you have mentioned.

HIV of course can be a part of those causes. However, the blood test is most important here. The rapid hiv test is the first test that can be done to confirm the infection. However, false negatives are rare but occasionally seen. The more confirmatory tests are western blot and PCR.

Both are more expensive and only indicated if the rapid test is positive. I dont think that further testing is necessary for you if the rapid hiv test is negative. You can repeat the test after 6 months if you wish.

At present, there could be other causes for swollen lymph nodes. You should get some basic blood tests done and get examined by a physician. Dental hygiene, underlying disorders, fungal infection, irritants like alcohol and tobacco etc can all cause a coated tongue.

You definitely could be having as infection due to the lymph nodes being swollen. Get a cbc, lft, rft and hepatitis test. The rash you get upon shaving your legs isnt related to the this. Neither are the floaters. You will have to consult an eye doctor for that.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,  
Lab Tests

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor